Alert archive / Wisconsin / Small Craft Advisories in 2021

Small Craft Advisory 58, NWS Milwaukee, WI

July 10, 2021

NWS Milwaukee, WI issued this small craft advisory at Jul 10, 2021, 2:29 PM CDT. It took effect at Jul 11, 2021, 4:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jul 10, 2021, 2:29 PM CDT (19:29 UTC)
In effect from
Jul 11, 2021, 4:00 AM CDT
Expired
Jul 11, 2021, 7:00 PM CDT
In force
15 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

109 
WHUS73 KMKX 101929
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
229 PM CDT Sat Jul 10 2021

LMZ643>646-110330-
/O.NEW.KMKX.SC.Y.0058.210711T0900Z-210712T0900Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
229 PM CDT Sat Jul 10 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 4 AM CDT
MONDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and 
  waves 3 to 6 ft expected.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 4 AM Sunday to 4 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
388 
WHUS73 KMKX 110234
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
934 PM CDT Sat Jul 10 2021

LMZ643>646-111045-
/O.CON.KMKX.SC.Y.0058.210711T0900Z-210712T0900Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
934 PM CDT Sat Jul 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO
4 AM CDT MONDAY...

* WHAT...Northeast winds increasing to 15 to 25 knots, with gusts
  up to 30 knots, and waves 3 to 7 feet expected.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 4 AM Sunday to 4 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Wood
451 
WHUS73 KMKX 110825
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
325 AM CDT Sun Jul 11 2021

LMZ643-110930-
/O.CAN.KMKX.SC.Y.0058.210711T0900Z-210712T0900Z/
Sheboygan to Port Washington WI-
325 AM CDT Sun Jul 11 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

LMZ644>646-111630-
/O.CON.KMKX.SC.Y.0058.210711T0900Z-210712T0900Z/
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
325 AM CDT Sun Jul 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY...

* WHAT...Waves 3 to 5 ft expected.

* WHERE...Nearshore Waters from Port Washington to Winthrop 
  Harbor IL.

* WHEN...Until 4 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
641 
WHUS73 KMKX 111452
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
952 AM CDT Sun Jul 11 2021

LMZ644>646-120000-
/O.EXT.KMKX.SC.Y.0058.000000T0000Z-210712T0300Z/
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
952 AM CDT Sun Jul 11 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Waves 2 to 5 ft.

* WHERE...Nearshore Waters from Port Washington to Winthrop 
  Harbor IL.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
319 
WHUS73 KMKX 111929
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
229 PM CDT Sun Jul 11 2021

LMZ644>646-120000-
/O.EXT.KMKX.SC.Y.0058.000000T0000Z-210712T0000Z/
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
229 PM CDT Sun Jul 11 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Waves 2 to 5 feet.

* WHERE...Nearshore Waters from Port Washington to Winthrop 
  Harbor IL.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
586 
WHUS73 KMKX 112358
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
658 PM CDT Sun Jul 11 2021

LMZ644>646-120100-
/O.EXP.KMKX.SC.Y.0058.000000T0000Z-210712T0000Z/
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
658 PM CDT Sun Jul 11 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Northeast winds will continue to become lighter tonight into
Monday and wave highs will drop to 1 to 2 feet.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 10, 11:06 AM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jul 10, 11:06 AM CDT, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1106 AM CDT Sat Jul 10 2021

.UPDATE...
(Issued 1106 AM CDT Sat Jul 10 2021)

Currently watching storms and showers gradually move northeast
this morning across Iowa and Illinois. With some dry air still
parked over Wisconsin on the northern side of the low pressure
system, showers will struggle to make it into Wisconsin.
Southwestern Wisconsin will have the best chance to see some
showers/storms late this morning into the evening.  As moisture
and warm air advection continue throughout the day the chances
for shower/storms will increase across southern Wisconsin. The
forecast is still on track for today.

Patterson

&&

.SHORT TERM...
(Issued 443 AM CDT Sat Jul 10 2021)

Today through Sunday:

High pressure will continue to slide east today into the Lower
Great Lakes Region. We'll start the day beneath cloud debris from
a large complex of thunderstorms that propagated across Iowa
overnight, and clouds will likely linger as a trough dips out of
the Northern Plains and a sfc low pressure deepens to our south
and west out ahead of it. As the low deepens and WAA increases,
some shower and storm activity will form over Iowa and parts of
Illinois and try to work its way into southern Wisconsin. It will
largely be impeded by lingering dry air circulating around the
backside of the departing high pressure system, however. The best
chance for some shower activity and a rumble of thunder or two will
be in southwestern Wisconsin, where models suggest PWATs of
greater than 1.5 inches will work in today.

Overnight and into Sunday morning, the sfc low will continue to
deepen, which will tighten the pressure gradient, leading to some
gusty winds on Sunday. The sfc low will also advect better
moisture northward and isentropic upglide over a sfc warm front as
well as some deformation aloft will lead to a decent bought of
rain over southern and southeastern WI Sunday morning into Sunday
night. A widespread half inch of rain looks like a real
possibility for much of the area, with better chances for a inch
of rain over the southeastern corner of the state.

CMiller

&&

.LONG TERM...
(Issued 443 AM CDT Sat Jul 10 2021)

Sunday night through Friday:

The low pressure system will slowly lift northward and fill in
Sunday night into Monday. Steady rain should gradually lessen
during the overnight hours Sunday into Monday as this happens, but
showery rain may linger through Monday evening. We'll have a brief
reprieve before a trough swings through Tuesday morning and
provides another rain chance. Then, on Wednesday, southerly flow
will return and bring back 70s dewpoints and some warmer daytime
temps back ahead of a crashing cold front. This cold front could
give us a decent round of thunderstorms Wednesday evening into
early Thursday morning before high pressure builds in for the end
of the work week.

CMiller

&&

.AVIATION...
(Issued 1106 AM CDT Sat Jul 10 2021)

VFR conditions are expected to persist today across all the
terminals. Some MVFR cigs will be possible for areas southwest of
Madison, where an approaching low pressure system is generating
showers and storms. The southeasterly winds will gradually become
more easterly this afternoon with some gusts to around 15 knots
possible. Tonight into Sunday, cigs will begin to drop from the
south to the north as the low pressure system moves closer to
southern Wisconsin. Ceilings are expected to drop to IFR for
terminals along and south of I-94, while areas north of I-94 are
expected to have MVFR to VFR cigs tonight. More widespread showers
and lower cigs are expected Sunday.

Patterson

&&

.MARINE...
(Issued 443 AM CDT Sat Jul 10 2021)

High pressure over the western Great Lakes will continue to
slowly move eastward today across the central and eastern Great
Lakes. Light and variable winds across Lake Michigan are expected
to become more easterly with time as low pressure in the central
Plains deepens Saturday night and Sunday and slides by to the
south of Lake Michigan. An associated tightening pressure gradient
will result in increasing east to northeast winds across Lake
Michigan Saturday night and Sunday. Gusts to 25 to 30 knots will
be possible across the southern Lake Michigan open waters, with
winds between 20 and 25 knots possible in the nearshore waters.
Nearshore waves are also expected to build to 3 to 6 feet late
Sunday morning into the afternoon hours. A small craft advisory
will likely be issued for this time period later today.

CMiller

&&

.BEACHES...(Issued 331 AM CDT Fri Jul 9 2021)

Strengthening low pressure Saturday and Saturday night will result
in increasing east to northeast winds across southern Lake
Michigan. By Sunday, gusts of 20 to 25 knots will be possible
resulting in building waves at the shore. At this time, waves are
expected to build to 2 to 5 feet and be driven onshore by the east
winds, resulting in a Moderate to High Swim Risk and dangerous
swim conditions at Lake Michigan beaches from Sheboygan County
south to Kenosha County. A Beach Hazard Statement will be issued
later today for Sunday into Sunday night if the wind and wave
forecast remains consistent.

Kavinsky & CMiller

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 10, 3:23 AM CDT, 11 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
323 AM CDT Sat Jul 10 2021

WIZ046-047-051-052-056>060-062>072-110830-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
323 AM CDT Sat Jul 10 2021

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a potential for a High Swim Risk at Lake Michigan beaches
along, Milwaukee, Racine and Kenosha counties on Sunday and
Sunday night. Dangerous currents and waves will be possible. Also,
a Moderate Swim Risk will be possible farther north at Lake
Michigan beaches along Sheboygan and Ozaukee Counties on Sunday.

Thunderstorms will be possible at times through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-110830-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
323 AM CDT Sat Jul 10 2021

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

Northeasterly to easterly wind gusts and wave heights will likely
reach small craft advisory criteria during the overnight hours
tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Small craft advisory conditions are expected to continue into
Sunday night.

Thunderstorms will be possible at times through Thursday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-110830-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
323 AM CDT Sat Jul 10 2021

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

There are small chances for thunderstorms over far southern Lake
Michigan tonight. Gusty easterly to northeasterly winds will ramp
up over the southern half of the Lake during the overnight hours.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There are small chances for thunderstorms over far southern Lake
Michigan Sunday. Gusty east winds will continue over the southern
half of Lake Michigan into Sunday night.

Thunderstorms will then be possible at times through Thursday

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 2:32 PM CDTBeach Hazards StatementMKXKenosha, Milwaukee, Ozaukee, Racine, Sheboygan28 hr

Nearby

Small Craft Advisories in Wisconsin, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.